MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366593
Medical Device Problem Codes Product Quality Problem (1506); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturing site: the manufacturing location for this product is htl.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot#: c4j68e8 d4.Medical device expiration date: 17-jul-2027 h4.Device manufacture date: 14-oct-2022 d4.Medical device lot#: c4m61k2 d4.Medical device expiration date: 02-oct-2027 h4.Device manufacture date: 07-dec-2022 h.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd microtainer® contact-activated lancet, there were multiple instances of loose caps and embedded foreign matter seen across two known lot numbers and one unknown lot number.No patient impact reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.D.9:device eval by manufacturer? yes.D9: returned to manufacturer on: 2024-january -26th.The associated lot numbers were updated to the following: d4.Medical device lot#: c4m61k2.D4.Medical device expiration date: 02-oct-2027.H4.Device manufacture date: 07-dec-2022.D4.Medical device lot#: c4l71j3.D4.Medical device expiration date: 14-sep-2027.H4.Device manufacture date: 24-nov-2022.D4.Medical device lot#: c4p21l9.D4.Medical device expiration date: 06-nov-2027.H4.Device manufacture date: 08-mar-2023.D4.Medical device lot#: d4r11a4.D4.Medical device expiration date: 26-dec-2027.H4.Device manufacture date: 07-apr-2023.D4.Medical device lot#: c4p61m4.D4.Medical device expiration date: 22-nov-2027.H4.Device manufacture date: 23-feb-2023.D4.Medical device lot#: d4a19b2.D4.Medical device expiration date: 30-jan-2028.H4.Device manufacture date: 19-may-2023.H.6 investigation summary material #: 366593.Lot/batch #: c4m61k2, c4l71j3, c4p21l9, d4r11a4, c4p61m4, d4a19b2.Bd received 104 samples for investigation.The samples were evaluated by visual examination and the following defects were observed: lot c4m61k2 - 10 lancets with foreign matter, 3 lancets with damaged latches in their rear cap, 16 lancets with damaged housing, and 1 lancet with a damaged lever.Lot c4l71j3 - 1 lancet with under-molded latches in its rear cap, 3 lancets with damaged housing, and 15 lancets with foreign matter lot c4p21l9 - 4 lancets with foreign matter and 3 lancets with discolored housing lot c4r11a4 - 4 lancets with damaged latches in their rear cap and 15 lancets with foreign matter lot c4p61m4 - 3 lancets with molding defects on their housing and 4 lancets with foreign matter lot d4a19b2 - 2 lancets with damaged latches in their rear cap and 29 lancets with foreign matter additionally, retention samples from bd inventory were evaluated by visual examination and upon completion the following defects were observed: lot c4l71j3 - 1 lancet that was assembled improperly and 1 lancet with damaged latches in its rear cap no defects were observed with the retention samples from lots c4m61k2, c4p21l9, d4r11a4, c4p61m4, and d4a19b2 a review of the device history record for lots c4m61k2, c4l71j3, c4p61m4, and d4a19b2 indicated a quality notification was raised for the issue of damaged housing.However, lots passed all in-process and final quality checks for lot release.This complaint has been confirmed for the indicated failure modes damaged, foreign matter, and molding defects.The indicated failure mode was attributed to the supplier.The supplier has initiated further root cause investigation relating to the issues of damaged, foreign matter, and molding defects through corrective and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18507934
Report Number2243072-2024-00023
Device Sequence Number18130176
Product Code FMK
UDI-Device Identifier50382903665933
UDI-Public(01)50382903665933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366593
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown